Alert archive / Indiana / Lakeshore Flood Statements in 2009
Lakeshore Flood Statement 9, NWS Northern Indiana
NWS Northern Indiana issued this lakeshore flood statement at Jul 29, 2009, 9:07 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2009, 9:07 AM EDT (13:07 UTC)
- Expired
- Jul 29, 2009, 10:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
706 WHUS43 KIWX 291307 CFWIWX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 907 AM EDT WED JUL 29 2009 INZ003-MIZ077-292115- /O.NEW.KIWX.LS.S.0009.090729T1307Z-090730T0200Z/ LA PORTE-BERRIEN- 907 AM EDT WED JUL 29 2009 /807 AM CDT WED JUL 29 2009/ ...INCREASED RISK OF RIP CURRENTS TODAY... HIGH WAVES ALONG THE SHORELINE WILL CAUSE AN INCREASED RISK OF RIP CURRENTS TODAY...RESULTING IN DANGEROUS SWIMMING CONDITIONS. RIP CURRENTS ARE MORE LIKELY NEAR BREAK WALLS...SANDBARS...JETTIES AND PIERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE STRONG NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH...OUT TO DEEPER WATER. IF YOU GET CAUGHT IN A RIP CURRENT...WADE OR SWIM PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL...AND THEN HEAD BACK TO SHORE. && $$
1 follow-up statement
832 WHUS43 KIWX 291935 CFWIWX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 335 PM EDT WED JUL 29 2009 INZ003-MIZ077-300200- /O.CON.KIWX.LS.S.0009.000000T0000Z-090730T0200Z/ LA PORTE-BERRIEN- 335 PM EDT WED JUL 29 2009 /235 PM CDT WED JUL 29 2009/ ...INCREASED RISK OF RIP CURRENTS TODAY... HIGH WAVES ALONG THE SHORELINE WILL CAUSE AN INCREASED RISK OF RIP CURRENTS TODAY...RESULTING IN DANGEROUS SWIMMING CONDITIONS. RIP CURRENTS ARE MORE LIKELY NEAR BREAK WALLS...SANDBARS... JETTIES AND PIERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE STRONG NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH...OUT TO DEEPER WATER. IF YOU GET CAUGHT IN A RIP CURRENT...WADE OR SWIM PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL...AND THEN HEAD BACK TO SHORE. && $$
What forecasters said that day
The local office's own words before this lakeshore flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this lakeshore flood statement went out at Jul 29, 7:00 AM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 29, 7:00 AM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 700 AM EDT WED JUL 29 2009 .AVIATION... AFTER AM BR BURNOFF AT KFWA REMAINDER OF DAY VFR. ABOUT 4 DEGREES BLO XOVER AT KFWA WITH FG LYR SHALLOW SHOULD BURNOFF TO LIGHT HAZE BY 14 UTC. UPSTREAM SHORTWAVE ACRS LWR OH VLY TO AID IN REFORMATION OF SHRA BY MIDDAY...HOWEVER HIEST CHCS TO REMAIN JUST SE OF KFWA WHERE GREATER INSTABILITY RESIDES. STILL SOME CONCERN FOR BR FORMATION THU AM...KEY WILL BE HOW DEEP MIXING OCCURS TODAY ALONG WITH ADVECTION OF LWR DPS OVERNIGHT...ATTM CHCS REMAIN MINIMAL AND CONTD VFR. && .SHORT TERM... TODAY THROUGH THURSDAY NIGHT. UPSTREAM WAVE INVOF KSTL PROVIDING SOME WEAK ISENT LIFT INTO POST-FRONTAL REGION CNTL IL-NWRN IN ATTM. WITH MUCAPE IN THIS REGN AOB 500 J/KG DO NOT ANTICIPATE ANY TSRA/UPSCALE GROWTH POTNL UNTIL PERHAPS MIDDAY/EARLY AFTN ACRS SERN HALF OF CWA. ONLY A SHORT WINDOW OF OPPORTUNITY ALL BUT FAR SERN CWA WHERE LATE AFTN MUCAPES MAY TOUCH TO NEAR 2000 J/KG WITH MEAGER 20-25 KT DEEP LAYER SHEAR ENVIRON...THEN LLVL THETA-E PLUME CRNTLY BISECTING CWA SW-NE WILL BEGIN TO SHIFT RAPIDLY EWD INTO NWRN PA-OH VLY BY 00 UTC THU IN WAKE OF SHORTWAVE PASSAGE THROUGH MEAN CNTL STATES TROF. IN SHALLOW CAA W/COOL LAKE SHADOW FAR NWRN CWA TO REBOUND ONLY TO LWR-MID 70S WITH NEAR 80 ELSEWHERE TODAY AS 925MB TEMPS COOL ONLY SLIGHTLY INTO UPR TEENS WITH FAIR AMOUNT OF AFTN INSOLATION. WX NIL TONIGHT WITH TRAJECTORIES FM NRN PLAINS TO BRING DRYING ATMOS W/PWAT 0.50-0.7 INCHES ACRS CWA. PTCHY FOG COULD MANIFEST SHOULD FULL RADIATIONAL LOSS BE REALIZED...THOUGH ANY FOG SHOULD REMAIN SHALLOW AND SFC DPS FALL IN TADEM W/TEMPS TO PRECLUDE MENTION ATTM. FOCUS SHIFTS TO NEXT DOUBLE BARREL WAVE IN ERN MT/SRN ALB TO EMERGE INTO PLAINS IN SYNC WITH INTMTN/SERN CO WAVE ON THU. FAVOR GFS TIMING AND STRONGER HANDLING VIA NRN STREAM. WITH MEAGER AVBL MSTR THU AM HAVE NIXED AM MENTION TO PROVIDE SOME GRTR DETAIL WRT TIMING OF PRECIP CHCS THU...WITH BEST CHCS LKLY 00-06UTC FRI AND HAVE WORDED AS SCT SHRA WITH JUST CHC TSRA MENTION AS 1000-850 MB THETA-E PLUME INTO CAW HALF-HEARTED. && .LONG TERM... FRIDAY THROUGH TUESDAY...THE UPSTREAM OMEGA BLOCK WILL FINALLY FLATTEN SOME BY EARLY NEXT WEEK...AND ALLOW FAST MOVING UPPER AIR TROFS TO MOVE OUT OF SOUTHERN CANADA INTO THE GREAT LAKES REGION. THE GFS PLUME DIAGRAMS INDICATE A WIDE SPREAD IN THE ENSEMBLE TIMING OF SHOWERS AND STORMS ASSOCIATED WITH THESE TROFS ESPECIALLY BEGINNING ABOUT SUNDAY. FOR THIS PACKAGE...HAVE REMOVED THE CHANCE FOR SHOWERS EARLY FRIDAY GIVEN LATEST AGREEMENT OF THE TIMING OF THE NCEP...CANADIAN GEM AND ECMWF. KEPT A CHANCE FOR STORMS SATURDAY NIGHT THROUGH SUNDAY NIGHT WITH THE ARRIVAL OF THE NEXT TROF. CAN NOT RULE OUT SHOWERS AND STORMS AFTER SUNDAY NIGHT...BUT GIVEN VERY LOW CONFIDENCE...HAVE KEPT EARLY NEXT WEEK DRY FOR NOW. HAVE TRENDED TEMPERATURES DOWN IN LIGHT OF THE ONGOING PRONOUNCED WARM BIAS OF THE OPERATIONAL MEX MOS GUIDANCE. IT LOOKS LIKE THE LATEST MEX TREND OF LOWERING TEMPS 7F AT FWA ON SUNDAY IN ON TRACK. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...MURPHY LONG TERM...SKIPPER AVIATION...MURPHY
Hazardous weather outlook, Jul 29, 5:22 AM EDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 522 AM EDT WED JUL 29 2009 INZ004-005-012>014-020-MIZ078-079-300930- ST. JOSEPH IN-ELKHART-STARKE-PULASKI-MARSHALL-WHITE-CASS MI- ST. JOSEPH MI- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH... BREMEN...MONTICELLO...BROOKSTON...DOWAGIAC...CASSOPOLIS...STURGIS... THREE RIVERS 522 AM EDT WED JUL 29 2009 /422 AM CDT WED JUL 29 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON INTO THURSDAY NIGHT...AND AGAIN SATURDAY NIGHT INTO SUNDAY NIGHT. NO SEVERE STORMS ARE EXPECTED THURSDAY. THE CHANCE OF WIDESPREAD SEVERE STORMS SATURDAY NIGHT INTO SUNDAY NIGHT IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ006>009-015>018-022>027-032>034-MIZ080-081-OHZ001-002-004-005-015- 016-024-025-300930- LAGRANGE-STEUBEN-NOBLE-DE KALB-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM- VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON... BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY... MONTPELIER...PORTLAND...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 522 AM EDT WED JUL 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A LOW CHANCE OF THUNDERSTORMS FROM MIDDAY INTO THIS AFTERNOON. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON INTO THURSDAY NIGHT...AND AGAIN SATURDAY NIGHT INTO SUNDAY NIGHT. NO SEVERE STORMS ARE EXPECTED THURSDAY. THE CHANCE OF WIDESPREAD SEVERE STORMS SATURDAY NIGHT INTO SUNDAY NIGHT IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-300930- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 522 AM EDT WED JUL 29 2009 /422 AM CDT WED JUL 29 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON INTO THURSDAY NIGHT...AND AGAIN SATURDAY NIGHT INTO SUNDAY NIGHT. NO SEVERE STORMS ARE EXPECTED THURSDAY. THE CHANCE OF WIDESPREAD SEVERE STORMS SATURDAY NIGHT INTO SUNDAY NIGHT IS LOW AT THIS TIME. AT THIS TIME THERE APPEARS TO BE AT LEAST SOME POTENTIAL FOR RIP CURRENTS TO DEVELOP ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 9:54 PM EDT | Special Weather Statement | IWX | Cass, Fulton | 51 min |
| Jul 29, 12:01 AM EDT | Flash Flood Warning | IWX | LaPorte | 6 hr |
Nearby
Lakeshore Flood Statements in Indiana, 2009Lakeshore Flood Statements in Michigan, 2009Every lakeshore flood statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.